Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

What causes hair loss?

User rating for this question
Very Good
Answered by

Endocrinologist
Practicing since : 2001
Answered : 1663 Questions
Question
I started an accelerated nursing program in May. It's been non-stop and VERY stressful. I have no consistency with sleep, diet, workout schedule, etc. I've had other stressors going on; thought I was pregnant, stressed I'm not working out consistently and am scared I'm going to gain weight, have tried anabolic steroids and now I am losing large amounts of hair in the shower every day...way more than usual!! My hair feels thinner and this has been going on for 2 weeks ( maybe more). What could be causing the hair loss and should I see my PCP for a blood test to check thyroid????
Posted Mon, 4 Aug 2014 in Medicines and Side Effects
 
 
Answered by Dr. Shehzad Topiwala 1 hour later
Brief Answer:
Yes

Detailed Answer:
Sorry to learn about your symptoms.

It would be relevant to check your TSH along with CBC and CMP. If the TSH is abnormal, then free T4 will also be necessary.

Anabolic steroids as you may very well know are unsafe. That is why checking the CMP for liver function tests is important.

I understand nursing programs are academically robust but see what you can do to get the balance close to right. Best wishes
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor